| Catalog Number |
0580-1-352 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Injury (2348)
| Date of Event |
04/18/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
Event or Problem Description
Exeter stem 37.5 n0 was implanted in (b)(6) 2012 into patient.It was discovered as broken with the x-ray attached.Revision surgery will be scheduled later on.Update: patient did not suffer any trauma.Left side.
Additional Manufacturer Narrative
An event regarding crack/fracture involving a exeter stem was reported.The event was confirmed by medical review and by material analysis.Method & results -product evaluation and results: visual inspection of the returned device noted the following: the stem fractured approximately 4.6 inches from the distal tip.Damage was observed on the stem consistent with the cement-mantle breakdown process in addition to the explantation process.Macroscopic surface features on the proximal fracture surface indicate that the fracture initiated on the anterior side of the lateral surface and propagated medially.The distal fracture surface was obscured by post fracture abrasion, no further analysis was performed.Material analysis of the returned device noted the following: the stem fractured in fatigue with the final fracture occurring in overload.Eds showed the stem was consistent with an astm f1586 alloy.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.-medical records received and evaluation: a review of the provided medical records by a clinical consultant stated the following comment: x-ray confirms broken stem, need additional information; primary and revision operative reports, clinical and past medical history, additional serial x-rays.-product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.Further information such as primary and revision operative reports, clinical and past medical history, additional serial x-rays are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
Event or Problem Description
Exeter stem 37.5 n0 was implanted in (b)(6) 2012 into patient.It was discovered as broken with the x-ray attached.Revision surgery will be scheduled later on.Update: "patient did not suffer any trauma.Left side.